advertisement

Childhood-diseases

Question
Posted by: lee | 2018/11/20

Q.

Acuflu

My 6 year old child got cramps last night after I gave her acuflu syrup for her blocked nose. She woke up crying and holding her leg. 

Expert's Reply

A.

Paediatrician
- 2018/11/20

Acuflu contains an old fashioned antihistamine which causes drowsiness and also 'pseudoephedrine'. It is the pseudoephedrine that probably caused her cramps. It is best to avoid giving children any medicine that contains pseudoephedrine as it acts as a stimulant. Of note is that pseudoephedrine is used to make the street drug 'tik' . Using saline for your daughter's blocked nose is much safer and does not have any side effects. Salex Paediatric Nasal spray used twice daily should be effective in opening her nose.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.